Flood, Taylor
- When
- April 10, 3:00 PM CST to 8:00 PM CST
- Where
- Taylor forecast zone
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.212, -90.501 (the zone’s center; the record gives no point)
Heavy rains caused the Jump River to flood, which caused a road washout near the town of Jump River.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Heavy rains caused the Jump River to flood, which caused a road washout near the town of Jump River.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 10, 2:33 PM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 333 PM CDT WED APR 10 2002 THE MAIN FORECAST CONCERNS WITH THIS PACKAGE DEALS WITH TEMPERATURES AND WINDS TONIGHT...AND THE CHANCES OF PRECIPITATION FROM TONIGHT THROUGH THURSDAY NIGHT. AT 3 PM...A WARM FRONT WAS LOCATED CENTRAL WISCONSIN AND CENTRAL MINNESOTA. NORTH OF THIS FRONT...TEMPERATURES RANGED FROM THE UPPER 30S TO MIDDLE 40S. MEANWHILE...SOUTH OF THIS WARM FRONT... TEMPERATURES HAVE CLIMBED INTO THE 60S AND 70S. THE MODELS DID A FAIRLY GOOD JOB WITH THIS FRONT TODAY. THEY SHOW THAT THIS FRONT WILL MOVE THROUGH THE REMAINDER OF CENTRAL WISCONSIN TONIGHT. AS A RESULT...THE WINDS WILL CHANGE FROM THE EAST TO THE SOUTH ACROSS CLARK AND TAYLOR COUNTIES IN CENTRAL WISCONSIN TONIGHT. IN ADDITION...THE TEMPERATURES WILL GRADUALLY RISE IN THESE COUNTIES OVERNIGHT. THE MODELS SUGGEST THAT THE PRESSURE GRADIENT WILL BE SLACKENING ACROSS THE AREA TONIGHT AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG A COLD FRONT WHICH WILL BE LOCATED TO THE WEST OF OUR AREA. AS A RESULT...I WENT WITH WINDY WORDING FOR WEST OF THE MISSISSIPPI AND BREEZY WORDING FOR EAST OF THE MISSISSIPPI FOR THIS EVENING. THE MODELS UNDERDID THE HIGH TEMPERATURES FOR MUCH OF THE AREA TODAY. IN ADDITION...THE SURFACE DEW POINTS ARE SLIGHTLY HIGHER TOO. THUS...I WILL BE GOING ABOVE TEMPERATURE GUIDANCE FOR TONIGHT. THE MODELS SHOW THAT THE AREA WILL BE LOCATED AT THE NOSE OF BOTH THE 925 MB AND 850 MB JETS OVERNIGHT. THIS WOULD RESULT IN GOOD MOISTURE CONVERGENCE AFTER MIDNIGHT. DUE TO ALL OF THIS LOW LEVEL FORCING AND MOISTURE...SHOWERS AND A FEW THUNDERSTORMS WILL BE A PRETTY GOOD BET DURING THE OVERNIGHT HOURS TONIGHT. DURING THE AFTERNOON THURSDAY...A PACIFIC COLD FRONT WILL BE MOVING EAST ACROSS THE AREA. THE MODELS SHOW THAT THE SURFACE DEW POINTS WILL BE CLIMBING INTO THE 50 TO 55 DEGREE RANGE. DUE TO THE LACK OF STRONG SURFACE HEATING AHEAD OF THIS FRONT...CAPES REMAIN BELOW 1000 J/KG. IN ADDITION...THE SURFACE LIFTED INDICES REMAIN ABOVE ZERO. SOME DRYING ALOFT WILL OCCUR DURING THE AFTERNOON. THIS WILL INCREASE THE INSTABILITIES IN THE MIDDLE LEVELS OF THE ATMOSPHERE. AS A RESULT... ANY THUNDERSTORMS THAT DO DEVELOP WILL BE OF THE ELEVATED VARIETY. THE SHOWERS WILL COME TO AN END ON THURSDAY EVENING AS THE FRONT MOVES EAST OF THE REGION. .LSE...NONE. BOYNE
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-110830- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 211 PM CDT WED APR 10 2002 HAZARD - A FEW THUNDERSTORMS. TIMING - TONIGHT. LOCATION - NORTHEAST IOWA...SOUTHEAST MINNESOTA...SOUTHWEST INTO CENTRAL WISCONSIN. DISCUSSION - INCREASING MOISTURE AND LIFTING AHEAD OF AN APPROACHING COLD FRONT WILL PRODUCE A FEW THUNDERSTORMS ACROSS THE AREA OVERNIGHT. INSTABILITY REMAINS MARGINAL AT BEST...SO ANY THUNDERSTORMS THAT DO DEVELOP ARE EXPECTED TO BE ON THE WEAK SIDE AS THEY MOVE THROUGH THE REGION. SPOTTER INFORMATION - SPOTTER ACTIVATION WILL NOT BE NEEDED. DTJ
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2002Every state in 2002This day in weather historyWarnings in Wisconsin, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289113.